News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: vaginal irritation


 jbonham8 - Fri Jun 24, 2005 2:19 am

My girlfriend is having an issue with vaginal irritation and burning. First off, she is on the pill. A couple months back, she had a yeast infection. She treated hers and I used Monistat for the 7 days just incase in transferred over. Everything was fine for awhile and then she had an allergic reaction to an antibiotic and was put on steroids following the reaction. This whole process seemed to bring upon another infection. She treated herself for it and we went about having sex. Since she is allergic to latex, we use Naturalamb Lubricated condoms. About three weeks ago, sex began to hurt for her. When ever I would penetrate her, she got sharp pains and a burning feel. We tried KY to see if it was just dryness. She is less then a week from her period and it seems to be getting worse. We have almost completely stopped having sex. We have tried once or twice in the past few weeks and haved stop the second she feels any pain. I can't feel any abnormalities inside her vagina, she is not having any discharge and there is no foul smell.

She has been extremely stressed lately and her diet has not been the best. The last two months, her periods and PMS have changed a bit. She still gets her period at the same time, but the cramps and mood changes came before the period two months ago and after this last time. She is having cramps and typical mood changes before this up-coming period. She is going thru a change of insurance right now, so it is hard for her to get into her usual doctor's office.

Just looking for some possible causes before seeing the doc.

Concerned Couple.
 Shannon Morgan, CMA - Fri Jun 24, 2005 9:41 am

User avatar The pill has many adverse side effects most women are unaware of, mainly loss or reduction of sex drive, vaginal dryness, yeast infections and depression/mood swings. These side effects can happen even if she has been taking the pill for a long period of time. She may want to discuss talking to her GYN about an alternative method of birth control. One method rarely offered is the IUD, found to be very safe, unlike previous thinking. No hormones, no condoms and 99.5% effective. The only requirement is that she is in a monogamous relationship, since it does not protect against STDs.

Yeast infections are frequently caused by antibiotic use, so that makes sense. They are not transferrable.

Since sex has started to hurt her, she may also be experiencing vaginismus, an involuntary muscle closing the entrance to her vagina due to anxiety about it hurting her. Are you experiencing any difficulty in penetration other than her pain? If so, she should discuss that with her doctor, too. Of course, that is just a speculation, she needs to see her GYN and also be tested for other types of vaginal infections. There are several types that are not STDs.
 Monkeyflower21 - Wed Dec 21, 2005 12:43 pm

I have been wondering if my problem could be due to the contraceptive pill. For the past year I have been experiencing a very hot, burning feeling in my vagina and vulva and a feeling of soreness, this has been occuring on and off (it can last for over 2 months, but then I can go months without discomfort). I have been tested for all STDs, thrush, bacteria etc, all negative. I do not use any irritants. I have been taking Microgynon 30 for 6 years (since I was 16), could it be possible that the pill is causing this uncomfortable burning sensation? I will be very grateful for any advice!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here